MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - STRAIGHT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - STRAIGHT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201493
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy when the initial attempt to insert the first implant of the ultra fast-fix was done, both implants were dislodged simultaneously.The procedure was completed with a delay less than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The t1 is off the needle but attached to the suture.The t2 and suture were returned on the needle.The t2 is at the tip of the needle.The variable depth straw has been trimmed.A functional evaluation, using a simulation meniscus, showed that the t2 deployed and implanted as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include an unintended second actuation of the device or excessive retraction of the device causing t2 to be pulled from the needle.No containment or corrective actions are recommended at this time.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - STRAIGHT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18222248
Report Number1219602-2023-02319
Device Sequence Number5788421
Product Code GAT
UDI-Device Identifier03596010610911
UDI-Public03596010610911
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201493
Device Lot Number2118490
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown